# SDR CA030604007

- Difficulty date: May 26, 2003
- Submitted: June 16, 2003
- Operation: General aviation
- Make and model: Cessna 172M
- Aircraft time: 17,620 hours
- Engine: Lyc O320E2D
- Propeller: Mcauly 1C160DTM
- System (JASC): 7322 · Fuel Control/Reciprocating Engines
- Part: Carburetor
- Part number: 10S135
- Part serial: CL12693
- Condition: Failed
- Location: Engine
- Stage of operation: DE
- How discovered: O
- Nature of condition: E
- Precautionary procedure: E

## Discrepancy

(CAN) ACCELERATER DISCHARGE TUBE IN THE CARBURETOR VENTURI BROKE OFF, IT WAS SUCKED UPTO THE THROTTLE PLATE AND APPARENTLY JAMMED THE THROTTLE AT 2,00 RPM. PILOT COULD NOT ADJUST POWER UP OR DOWN. THE AIRCRAFT WAS FLOWN TO THE AIRPORT, ENGINE WAS SHUT DOWN AND A GLIDE TO LANDING WAS EXECUTED. AFTER TOUCHDOWN ENGINESTARTED AND RAN NORMALLY. IT APPEARS THE DISCHARGE TUBE FELL DOWN INTO THE INTA KE AIR BOXWHEN THE ENGINE WAS SHUT DOWN DUE TO NO AIRFLOW IN THE VENTURI. THIS ALLOWED THE THROTTLE PLATE TO WORK NORMALLY FOR THE TAXI. THE TUBE WAS FOUND LYING IN THE AIRBOX BY THE CARB AT FLAPPER.
